Español: superar la disfunción eréctil, Português: Superar a Disfunção Erétil, Italiano: Superare la Disfunzione Erettile, 中文: 克服勃起功能障碍, Français: venir à bout des troubles de l'érection, Русский: преодолеть эректильную дисфункцию, Deutsch: Erektionsstörungen behandeln, Bahasa Indonesia: Mengatasi Disfungsi Ereksi, Nederlands: Een erectiestoornis behandelen, العربية: علاج ضعف الانتصاب, 日本語: 勃起不全（ED）を治す
The availability of phosphodiesterase-5 (PDE5) inhibitors—sildenafil, vardenafil, tadalafil, and avanafil—has fundamentally altered the medical management of ED. In addition, direct-to-consumer marketing of these agents over the last 15 years has increased the general public’s awareness of ED as a medical condition with underlying causes and effective treatments.
Robbins, C. L., Schick, V., Reece. M., Herbenick, D., Sanders, S. A. Dodge, B., & Fortenberry J. D., (2011, December 1). Prevalence, frequency, and associations of masturbation with partnered sexual behaviors among US adolescents. JAMA Pediatrics, 165(12), 1087–1093. Retrieved from https://jamanetwork.com/journals/jamapediatrics/fullarticle/1107656
ED can also occur as a side effect of some medications, for example some high blood pressure medications such as certain diuretics and beta blockers. If you think that a medication you are taking has a negative effect on your sex life, you should discuss this with your prescribing doctor. Your doctor may be able to recommend an alternative treatment.
Having erection trouble from time to time isn't necessarily a cause for concern. If erectile dysfunction is an ongoing issue, however, it can cause stress, affect your self-confidence and contribute to relationship problems. Problems getting or keeping an erection can also be a sign of an underlying health condition that needs treatment and a risk factor for heart disease.
Knowing about your history of ED will help your health provider learn if your problems are because of your desire for sex, erection function, ejaculation, or orgasm (climax). Some of these questions may seem private or even embarrassing. However, be assured that your doctor is a professional and your honest answers will help find the cause and best treatment for you.